Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 158, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 3, 2000, 6:45 PM CDT for Pulaski County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 3, 2000, 6:45 PM CDT (23:45 UTC)
- Expired
- Aug 3, 2000, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:00 PM CDT | Thunderstorm Wind | Crocker, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 032347 SVRSGF MOC169-040015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI * UNTIL 715 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CROCKER...OR 10 MILES NORTHWEST OF WAYNESVILLE...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROCKER BY 650 PM CDT. DIXON BY 705 PM CDT. THE TOWN OF SWEDEBORG IS ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3799 9245 3783 9237 3791 9202 3802 9204 JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:24 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 2:24 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 224 PM CDT THU AUG 3 2000 FORECAST CONCERNS: PRECIP CHANCES THROUGH FRI MORNING. WATER VAPOR IMAGERY SHOWS PERSISTENT UPPER LEVEL TROUGH ANCHORED OVER THE GREAT LAKES REGION...AND AN UPPER LEVEL RIDGE OVER THE DESERT SOUTHWEST. MODELS HAVE BEEN HINTING THAT THE RIDGE WILL BUILD EASTWARD...OVER MISSOURI BY THE WEEKEND. SHORT RANGE MODELS SIMILAR WITH LARGE SCALE PATTERN. USED MESOETA AS GUIDANCE FOR SENSIBLE WEATHER...AS IT SEEMED TO HAVE A DECENT HANDLE ON TIMING OF THUNDERSTORM COMPLEX INITIATION. FIRST SHORTWAVE LOCATED OVER SOUTHERN IOWA WILL CONTINUE TO MOVE SOUTHEASTWARD...AROUND THE WESTERN RIDGE AND PROVIDE THE UPPER LEVEL SUPPORT FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY OVER THE EASTERN 2/3 OF OUR CWA THROUGH THIS EVENING. THE FRONT WILL STALL TOMORROW ACROSS OUR CWA AND BEGIN TO WASH OUT. COULD SEE SOME SHOWERS/STORMS FRIDAY OVER THE EASTERN PARTS OF THE CWA...AS THE FRONT IS BETTER DEFINED OVER THAT AREA. THE FRONT WILL REFORM OVER THE NORTHERN PLAINS BY FRIDAY NIGHT IN RESPONSE TO THE NEXT SHORTWAVE TOPPING THE RIDGE. SOUTHWEST RIDGE WILL FLATTEN AND BECOME ESTABLISHED...IF ONLY TEMPORARILY OVER THE SOUTHERN PLAINS SATURDAY...AS NEXT SHORTWAVE DIGS SOUTHEASTWARD INTO NORTHERN PLAINS. THE DRY CONDITIONS WILL HELP TEMPERATURES INTO THE LOWER 90S. NEXT CHANCE OF RAIN APPEARS TO BE SUNDAY NIGHT...INTO MONDAY AS NORTHWEST FLOW DEVELOPS ONCE AGAIN. EXTENDED MODELS DIFFERING SOMEWHAT MONDAY AND TUESDAY...I TRENDED TOWARD LATEST AVN/ECMWF THAT KEEP ZONAL OR NORTHWEST FLOW REGIME IN PLACE. BELIEVE ANOTHER FRONT WILL BE MOVING SOUTHWARD THROUGH THE CWA IN THE MONDAY TIMEFRAME...FOCUSING ANOTHER CHANCE OF SHOWERS/STORMS. PRELIMINARY CCF NUMBERS (FOR COORDINATION ONLY) SGF WB 071/088 070/091 071 133311 JLN BB 070/090 070/092 071 132211 UNO WB 067/088 070/089 070 134411 VIH WB 068/089 068/090 069 134311 .SGF...NONE DAC/DSA
In the hours before
Special weather statement, Aug 3, 1:00 PM CDT, 5 hours 45 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU AUG 3 2000 ...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...ALONG AND IN ADVANCE OF A COLD FRONT MOVING SOUTH THROUGH CENTRAL MISSOURI. THESE STORMS WILL MOVE SOUTHEASTWARD THROUGH THE EVENING...PRODUCING LOCALIZED HEAVY RAINFALL AND GUSTY WINDS. THE BEST CHANCE FOR THE STRONGEST STORMS WILL BE NORTH OF A WARSAW...TO LEBANON...TO SALEM LINE. THESE AREAS MAY EXPERIENCE LOCALLY HEAVY RAIN...BRIEF VERY GUSTY WINDS...AND SMALL HAIL. WEAK WINDS ALOFT WILL LIMIT THE THREAT FOR ORGANIZED SEVERE WEATHER. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE LACK OF ORGANIZED SEVERE WEATHER. .OUTLOOK FOR FRIDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. DAC/DSA
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.